W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Catalog Number |
TSB081506A |
| Medical Device Problem Codes |
Break (1069); Positioning Failure (1158); Difficult to Insert (1316); Malposition of Device (2616)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/31/2025
Type of Reportable Event
Malfunction
Event or Problem Description
On (b)(6) 2025, a patient was treated for a zone 2 aortic dissection using a gore® tag® thoracic branch endoprosthesis (tbe).After deploying the aortic component, the physician advanced the side branch device.After cannulating the portal, the physician tried to advance the side branch into the left subclavian but felt resistance.When the physician applied forward pressure to the device, the side branch device slipped forward completely into the lsa and out of the portal.The physician was unable to retract the side branch into the lsa.While manipulating the device, the side branch began deploying distal to proximal without the deployment wire being pulled, completely outside the portal.The physician finished deployment of the side branch, and retracted the delivery catheter.At this point, the physician noticed that the leading olive was separated from the catheter, but remained attached to the guide wire.The physician then used the 5fr sheath from the patient's arm to push the leading olive down to the femoral access point where it could be received.An additional side branch device was advanced, and used to bridge between the deployed side branch and the portal.The patient tolerated the procedure.The olive was discarded at the site.The fsa does not remember which side branch component was the one that was initially implanted.It was noted that the turn into the left subclavian was a steep angle, and that may have contributed to the difficulty advancing.
Additional Manufacturer Narrative
We could not ascertain which tbe device was advanced first.Therefore, both devices are being listed in this report.Additional gore® tag® device captured on this report: sn: (b)(6).Udi: (b)(4).Catalog: tsb081506a.H6: investigation conclusions code d1101: according to the gore® tag® thoracic branch endoprosthesis (tbe) instructions for use, do not rotate the sb component delivery catheter.Catheter breakage or inadvertent deployment may occur.H6: investigation findings code c20: the device remains implanted and is not available for analysis.H6: investigation findings code c19: a review of the manufacturing records for the device verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 cfr part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.